I'm currently 55 and through the last 7-8 years have become increasingly dependent on Cialis to achieve an erection. With the Cialis I normally have no problem achieving an erection when my penis is stimulated by my wife. However, in the last few months I seem to have lost that wild sense of arousal/sexual drive that had always accompanied my erections. Because of this, I am having a very difficult time achieving an orgasm. Sometimes I just give up and feel frustrated. Sometimes I just pound away trying to force the orgasm and either succeed, or lose the erection and again give up. While she has never been critical, none of these outcomes can be very satisfying to my wife. I have discussed this with her and she has been very understanding, supportive, helpfull and receptive to new ideas to stimulate our love making sessions. We've varied our routine, included sex toys, and have tried to find new ways to sexually stimulate each other. Just discussing it together has been a tremendous help. But, the problem persists. In an effort to try something different, I've masterbated with porn and have experimented with prostate massages, but still fail to achieve an orgasm, and eventually I lose interest and the erection. I also seem to have lost aIl feeling in what were once my erogenous zones. I was particularly sensitive between my scrotum and anus, and also my inner thighs. But stimulating these areas now has no effect. I have been so concerned about this loss of sexual arousal/passion that I want to get help from a professional. My question is which professional...my family doctor, a sex therapist, or a pshycologist? Is this a loss of libido? Is this a common ageing problem? Could this be caused by my medications for acid reflux and/or high cholesteral? Is this a common experience and to be expected as we age? Is it reversable?
I have researched this issue on a number of medical web sites and have begun to suspect several possibilities. First, could I be experiencing some side effects from my meds for high cholesterol and acid reflux. It was after starting these meds that I began to notice symptoms of ED. I have been on them now for almost 10 years, Cialis for about 7-8 years. Perhaps it is just a coincidence, but should I discuss this with my doctor on my next appointment and do you think the meds can be depressing sexual passion? Second, I am also concerned about the possibility of having a low testosterone level...perhaps this is why I have lost that sense of sexual thrill that accompanied an erection and the building of sexual arousal/passion during intercourse. Could this indicate a low level of testosterone and should I be tested for it? Is testosterone therapy really helpful? Another thing I discovered in my research of Web MD and MayoClinic.com is the possibility of having Peyronies disease. I had never heard of it before but can see that I have some of the symptoms, specifically...a slight bending of the penis, mild pain with an erection and the childhood memory of a fall on my groin on a fence rail. I had never been concerned about these things before now because I thought they were normal and until recently my sex life was healthy. I think I first became aware of the penis bend in my 20's and frankly I attributed it to excessive or too aggressive masterbation during adolescence. And the pain has been mild, maybe a 4 on a scale of 1-10. It's nothing I've ever noticed when having sex with my wife. The only times it is noticeable is when an erection wakes me up in the middle of the night. (Night time erections still occasionally occur even when Cialis hasn't been taken...why is that?) These night time erections appear to be firmer than normal so I thought the discomfort was natural. Historically, I took matters in hand and relieved myself, then went to sleep. Now when this occurs, I start masturbating but quickly lose the erection. I'm left frustrated and wondering what is wrong.
It also appears that nothing but direct penis manipulation from my wife will cause an erection (after Cialis). These erections are normally pretty firm but they are definitely not like the rock hard erections of my youth. Because of this, I've actually taken Cialis in preparation for a masterbation session as a method of checking out the equipment. This totally failed. No amount of fantasizing or visual stimulation (porn) would produce an erection. If anything, my penis shrunk.
I know every ones definition of healthy is different but I believe I would be classified as normal. My wife and I are not prudes. We have done a lot of experimenting through the years and I'm sure our parents generation would consider us sexual deviants. I would say the only no-no my wife has is anal sex, and that's because of the mess and discomfort. In light of the other ways she pleases me, that's a limitation I can live with. Another thing is we are monogamous and have no desire to expand those boundaries, and we don't typically view porn although here recently I've experimented with it to see if still effected me the way it use to (huge erections)...it doesn't.
I guess my real concern is what appears to me to be a loss of passion during sex and the loss of sensitivity to touch in previous sensitive areas. I use to be concerned that I would embarrass myself with an erection while laying on the massage therapists table. I had to really focus on something outside the room in order to avoid an awkward situation. Now we could both be naked and I would sleep peacefully.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.